# SDR CALA2025010601818

- Difficulty date: January 5, 2025
- Submitted: January 7, 2025
- Operation: Air carrier
- Aircraft: N218UA
- Make and model: Boeing 777222
- Aircraft serial: 30222
- Aircraft time: 90,469 hours, 10,625 cycles
- Engine: Pwa PW4090
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Smoke
- Location: Nr 2
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EXCESSIVE SMOKE FROM NUMBER TWO ENGINE INLET UPON ARRIVAL AT THE GATE. PERFORMED DVI OF #2 ENGINE INLET EXHAUST AND UNDER COWLING AND FOUND NO EXTERNAL OR INTERNAL LEAKS. PERFORMED #2 ENGINE IDLE RUN TEST AND FOUND WHEN CUTOFF SWITCH WAS PLACED TO RUN F/D INDICATIONS FOR FF NOT PRESENT BUT GOT EGT RISE AFTER APPROX 5 SECONDS FF INDICATION NORMAL AND ENGINE STARTED WITH NO DEFECTS NOTE. UPON SHUTDOWN GOT ENGINE FUEL VALVE EICAS MESSAGE REF L/P 3440180 FOR MAINT MESSAGE. ALSO UPON SHUTDOWN NOTICED EXCESSIVE AMOUNT OF SMOKE COMING FROM TAIL OF ENGINE AND SMOKE HAD A VERY HIGH SMELL OF FUEL. ENGINE SHUTDOWN NORMAL. AFTER SHUTDOWN RIGHT ENGINE FUEL VALVE STATUS MESSAGE DISPLAYED AND ON FUEL SYNOPTIC PAGE HAD AMBER X ON FMU SPAR VALVE INDICATION NORMAL. CYCLED RUN CUTOFF SWITCH AND MAINT MESSAGE NO LONGER ACTIVE AND ABLE TO CLEAR. MESSAGE LEFT ON STATUS PAGE FOR FURTHER TSING. SEE LOG PAGE 3440180 FOR CORRECTIVE ACTION. OK TO CONTINUE.
